Aa
A
A
A
Close
Dermatology Community
54k Members
Avatar universal

Tinea Pedis

Hi

I went to the podiatrist as I have been getting small water blisters on my feet for many years. They appear sporadically sometimes i go for months with clear feet then out of no where i get these small liquid filled blisters on my feet, usually on the outer edges and NEVER itchy. The dermatologist thought it was tinea pedis, but this was not confirmed with a scraping. She told me to use lamasil or terbafine 1% for 2 weeks and then another 2 weeks once skin had cleared. I started to use it and then after 4 days i got this weird red terribly itchy red rash on the tops of my feet and red itchy spots on the bottom, i woke up the next day and it had spread to my other foot. I had never had this type of thing EVER!

Worried, i went to my GP he looked at it and said it was tinea. So he gave me hydrozole and advised to use that for a week and then go back to the lamasil. So i then went to a dermatologist who took a scraping, as i waited for the results i continued to use hydrozole and i am now back on the lamasil. The dermatologist scraping has confirmed it is tinea and i have been using the lamasil as prescribed. I am worried as all up i have been using a combination of the creams for approx 3 weeks with no results.

I have taken other measures like drying my feet after showers, using dettol laundry wash, using sweat wicking socks and trying to air my feet as much as possible.

It just baffles me that i had never had anything red and itchy like this EVER until i started using the lamasil, any ideas or similar experiences?
1 Responses
563773 tn?1374246539
MEDICAL PROFESSIONAL
Hello,
Apart from tinea pedis the symptoms can be due to dyshidrotic eczema as well.
The exact cause is not known and excessive sweating can be one of the reasons. But some triggers like allergic reaction to soaps, detergents, foods, latex, nickel etc may trigger the symptoms. Apply some calamine lotion on the affected area and keep the area well moisturized. Use only thin applications of moisturizer ointments as excessive amounts of ointment may restrict breathing of the skin and aggravate the condition.

Topical steroids can be applied but they are available under prescription. Moreover to prevent infection, topical antibiotics may be needed. I suggest you to consult a dermatologist and get it evaluated.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.






Have an Answer?
Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions